T Nation

DHEA and Anti-depressants??

Hey guys, do you know if taking a DHEA supplement would contraindicate an anti-depressant, or vice versa?

Thanks!

It will depend on which type of anti-depressant you are one. Most likely it is an SSRI, so the DHEA should not have a negative effect on the drug. However, SSRI’s, more specifically TCA’s deplete your body of COQ10, B1, B2, B3, and B6. You may want to make sure your are getting adequate amounts of these nutrients in your diet whether through food or supplementation. let me know if this is helpful.

It is useful

I’m taking Wellbutrin 150 mg. Is that an SSRI? I got a hold of those Haladrol Liquigels for free. I have mostly read that it is a glorified DHEA product and not a ph at all, even though it is packaged as one. It says on the package that you shouldn’t take anti-depressants with it, but it also pretends to be a ph like it used to be so I don’t really know if I should trust what it says.

I have a feeling if I take it to my doctor he will just scream “steroids!” and discourage me from using it.

So yeah, any information you could give me I’d really appreciate it. I really want to try the liquigels out, just to see if it really is a croc product as everyone says. Since I got them for free I figure I might as well, as long as it doesn’t kill me if I’m taking meds.

thanks!!

fwiw–Wellbutrin (Bupropion) isn’t an SSRI. It’s actually a “dual norepinephrine and dopamine reuptake inhibitor”.

I’ve got no idea however what if any interactions DHEA could have with it.

Wow, either nobody has had a similar predicament or I started a poorly advertised thread.

Yeah, I’m just gonna sell it on ebay. I figure, the product has horrible reviews anyway, and I’d rather get some cold hard cash for it than chance it screwing up my meds. With the money, I’ll buy some protein LOL.

Thanks for the help sleepylifter and D Day!

Eddie